Alert archive / Florida / Lake Wind Advisories in 2014
Lake Wind Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Jan 11, 2014, 3:47 AM EST for 5 counties in Florida. It took effect at Jan 11, 2014, 10:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2014, 3:47 AM EST (08:47 UTC)
- In effect from
- Jan 11, 2014, 10:00 AM EST
- Expired
- Jan 11, 2014, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jan 10, 9:52 PM EST, 5 hours 55 minutes earlier.
Area forecast discussion, Jan 10, 9:52 PM EST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 952 PM EST FRI JAN 10 2014 .DISCUSSION... CURRENT-TONIGHT...THE WARM FRONTAL BOUNDARY IS WELL NORTH OF EAST CENTRAL FLORIDA THIS EVENING. AN APPROACHING COLD FRONTAL BOUNDARY WILL BE JUST WEST OF THE FLORIDA PANHANDLE BY EARLY SAT MORNING. THE WIND FLOW NEAR THE SURFACE WILL BE LIGHT AND OF A SOUTHERLY COMPONENT. THIS WILL KEEP OVERNIGHT MINS WELL ABOVE NORMAL IN THE MID TO UPPER 60S. THERE HAS BEEN SOME SEA FOG LATE THIS AFTERNOON AND EARLY EVENING LOWERING VISIBILITIES ALONG THE IMMEDIATE VOLUSIA COAST. THUS FAR THIS HAS BEEN HANDLED BY BLOG/NOWCAST/SPECIAL WEATHER STATEMENT AND MARINE WEATHER STATEMENT. WILL CONTINUE TO MONITOR AND HOLD OFF ON ANY DENSE FOG ADVISORY...BUT WITH 925 MB SOUTHERLY WINDS INCREASING TO 20-25 KTS OVERHEAD OVERNIGHT CANNOT IMAGINE THIS WILL BE A CONTINUING PROBLEM. WILL KEEP PATCHY FOG MENTION IN THE ZONES FOR LATE OVERNIGHT AND EARLY SAT MORNING AS WE DO HAVE ABUNDANT LOW LEVEL MOISTURE...BUT WITH THE WINDS JUST OFF THE SURFACE INCREASING BELIEVE THIS WILL BE MORE OF A STRATUS EVENT WITH LOW GRAY CLOUDS LATER TONIGHT...BURNING OFF INTO THE MID MORNING HOURS SAT MORNING. ALL CONVECTION OVER LAND IS DISSIPATING THIS EVENING. WILL DO A ZONES UPDATE SHORTLY TO CLEAN UP FIRST PERIOD WORDING. ...PREVIOUS DISCUSSION FOR SAT-SAT NIGHT BELOW... SAT...FRONTAL BOUNDARY IS PROGGED TO BE ENTERING THE WESTERN PANHANDLE EARLY AND PUSHING THROUGH THE BIG BEND REGION TOWARDS EARLY EVENING. THOUGH LOW LEVEL WINDS WILL BE INCREASING AS THE FRONT APPROACHES...THEY WILL BE VEERING TO THE SOUTHWEST...DECREASING CONVERGENCE. THE GFS ALSO SHOWS THAT THIS SOUTHWEST FLOW WILL TAP DRIER AIR THAT RESIDES OVER THE NORTHWEST CARIBBEAN. THE RESULT FROM THE MODEL IS VERY LOW PRECIP AMOUNTS. BASED ON QUITE HIGH DEW POINTS THOUGH...WILL RETAIN CHANCE POPS WITH VALUES AT 50 PERCENT IN THE NORTH AND 30 IN THE SOUTH. HAVE TRIMMED THUNDER CHANCES BACK TO NORTHERN SECTIONS...JUST AHEAD OF THE FRONT. THE WARM SOUTHWEST FLOW WILL BOOST MAX TEMPS INTO THE 80S. LATEST MOS HAS LOWER 80S NORTH AND MID 80S SOUTH. IF THE MORNING STRATUS BREAKS UP FAST ENOUGH AND PRE FRONTAL PRECIP HOLDS OFF LONG ENOUGH...A FEW SPOTS COULD APPROACH THEIR RECORD HIGHS. SAT NIGHT...A 130KT H30-H20 JET STREAK DIGGING ACRS THE NW CONUS WILL COMBINE WITH A 110KT JET LIFTING OUT OF THE RIO GRANDE VALLEY TO SHUNT THE NEXT SHORT WAVE FRONTAL TROF THROUGH CENTRAL FL. WHILE THE COMBO OF THESE TO UPR LVL FEATURES WILL PROVIDE SUFFICIENT ENERGY TO DRIVE THE FRONTAL BOUNDARY INTO S FL BY DAYBREAK...A STRONG MID LVL ANTICYCLONE OVER THE BAHAMA BANK/NW CARIB WILL DEFLECT THE MAJORITY OF THE SYSTEM ENERGY TO THE N. FURTHERMORE...MODEL SOUNDINGS ARE INDICATING A SIGNIFICANT AMOUNT OF DRY AIR THRU THE H85-H60 LYR WITH DEWPOINT DEPRESSIONS ON THE ORDER OF 10C IMMEDIATELY PRECEDING THE FROPA. THE FCST SOLUTION IS NOT UNREASONABLE...GIVEN THE FACT THAT THE LATEST RUC ANALYSIS SHOWS H85-H70 MEAN RH VALUES AS LOW AS 40PCT. FURTHERMORE...THE LIFTING NATURE OF THE LEADING JET STREAK TYPICALLY IS NOT CONDUCIVE TO SIGNIFICANT OUTBREAKS OF STRONG/SVR WX. FINALLY...DEEP LYR LAPSE RATES ACRS THE GOMEX/SW ATLC ARE RATHER WEAK...GENERALLY AOB 6C/KM. WILL KEEP POPS IN THE 30-40PCT RANGE... SHIFTING FOCUS FOR TSRA ACTIVITY FROM THE NRN CWA BTWN 00Z-06Z...AND THE SRN CWA TO 06Z-12Z TO COINCIDE WITH THE FROPA. TIMING OF THE FROPA WILL RESULT IN A FAIRLY WIDE MIN TEMP SPREAD. AREAS ALONG AND N OF I-4 WILL SEE MINS DROP INTO THE M/U50S DUE TO THEIR LONGER DURATION POST FRONTAL COOL AIR ADVECTION...WHILE AREAS ALONG THE TREASURE COAST WILL HOLD IN THE M/U60S AS THE CRUX OF THE COLD AIR WILL NOT HAVE MADE IT THAT FAR SOUTH BY DAYBREAK. && .AVIATION...CURRENTLY...CONSIDERABLE CLOUDINESS WITH SOME OCCASIONAL PARTLY CLOUDY SKIES IN SPOTS AND MAINLY VFR CONDS EVERYWHERE THIS EVENING. S/SSW WINDS ARE FORECAST TO INCREASE IN THE BOUNDARY LAYER TO 20-25 KTS TONIGHT AND ALREADY SEEING SIGNS OF INCREASING WINDS ON THE KXMR 915 MHZ PROFILER. WHILE THERE COULD BE SOME PATCHY FOG LATE OVERNIGHT INTO EARLY SAT MORNING...STILL FEEL THIS WILL BE MORE OF A STRATUS EVENT WITH LOW CLOUDS (IFR/LIFR) DEVELOPING OVER MUCH OF THE AREA LATER TONIGHT...EVENTUALLY BURNING OFF THROUGH MID TO LATE MORNING. && .MARINE...OVERNIGHT...THE PRESSURE GRADIENT REMAINS FORECAST TO STRENGTHEN ONCE AGAIN TONIGHT BEHIND THE LATEST SURFACE TROUGH NORTH OF THE AREA AND IN ADVANCE OF AN APPROACHING COLD FRONT TO THE WEST. S/SSE WINDS ARE FORECAST TO INCREASE AWAY FROM THE COAST 15-20 KTS AFTER MIDNIGHT AND TOWARD DAYBREAK. NEAR SHORE THE WINDS WILL INCREASE TO 10-15 KTS. WILL CONTINUE CURRENT SCA FOR SEAS OFFSHORE THRU 4AM WITH CAUTIONARY STATEMENTS CONTINUING NEAR SHORE. SEAS 4-6 NEAR SHORE AND 6-8 FT OFFSHORE. SAT-SAT NIGHT...PREVIOUS...SOUTH WINDS STARTING OUT THE DAY WILL SHIFT TO THE SOUTHWEST IN THE AFTERNOON. MARINE MOS INDICATES SPEEDS REACHING 20 KNOTS TOWARDS EVENING AT 41009. SINCE THIS IS A WARM ADVECTION PATTERN (OVER COOL CONTINENTAL SHELF WATERS) AND THERE WILL BE LIMITED FETCH WHEN THE SPEEDS INCREASE LATE...WILL HOLD OFF ON AN ADVISORY WITH THIS PACKAGE...BUT EXPECT ONE MAY BE NEEDED OFFSHORE SAT NIGHT. POOR BOATING CONDITIONS AS A COLD FRONT PUSHES RAPIDLY ACRS THE LCL ATLC. MODERATE TO FRESH SW BREEZE AT SUNSET WILL VEER STEADILY TO THE W BY AROUND MIDNIGHT...THEN TO THE NW BY DAYBREAK. OFFSHORE COMPONENT WILL LIMIT SEA HEIGHTS TO 3-5FT NEARSHORE AND 4-6FT OFFSHORE...UP TO 7FT OVER THE GULF STREAM N OF SEBASTIAN INLET. && .CLIMATE... RECORD HIGHS FOR SATURDAY... DAB 84 SET IN 1991 MCO 86 SET IN 1972 MLB 87 SET IN 1975 VRB 84 SET IN 1972 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SEDLOCK/CRISTALDI
Hazardous weather outlook, Jan 10, 6:50 PM EST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 650 PM EST FRI JAN 10 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-111200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 650 PM EST FRI JAN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...OVERNIGHT. .DENSE FOG/SMOKE IMPACT... WARMER AIR MOVING IN FROM THE SOUTH FLOWING OVER THE COLDER OCEAN WATER TEMPERATURES IN THE 50S WAS LEADING TO THE DEVELOPMENT OF LOCALLY DENSE SEA FOG ALONG AND OFFSHORE THE VOLUSIA COUNTY COAST. THE FOG HAD BECOME DENSE IN SOME LOCATIONS...BOTH ALONG THE COAST AND OFFSHORE OVER THE ATLANTIC. ADDITIONALLY...PATCHY DENSE LATE NIGHT FOG IS ALSO FORECAST TO DEVELOP ACROSS THE REST OF EAST CENTRAL FLORIDA. PERSONS SHOULD BE ALERT TO THE POTENTIAL FOR DENSE FOG REDUCING VISIBILITY TONIGHT...ESPECIALLY THOSE WHO LIVE NEAR THE COAST IN VOLUSIA COUNTY. WHEN DRIVING IN DENSE FOG...REDUCE YOUR SPEED... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE EXTRA DISTANCE BETWEEN YOUR VEHICLE AND THE ONE IN FRONT OF YOU. MARINERS SHOULD ALSO BE ALERT TO THE POTENTIAL FOR DENSE FOG REDUCING VISIBILITIES. REDUCE YOUR SPEED...KEEP A LOOKOUT FOR OTHER VESSELS...AND KEEP YOUR NAVIGATION LIGHTS ON. .WIND AND SEA IMPACT... SOUTHEAST TO SOUTHERLY WINDS OF AROUND 15 KNOTS WILL COMBINE WITH A MODERATE SWELL TO PRODUCE SEAS OF 6 TO 8 FEET OVERNIGHT BEYOND 20 NAUTICAL MILES. A SMALL CRAFT ADVISORY REMAIN IN EFFECT FOR THE ATLANTIC BEYOND 20 NAUTICAL MILES...AND CLOSER TO SHORE...SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. BOATING CONDITIONS WILL DETERIORATE SATURDAY AS SOUTH WINDS INCREASE TO 20 KNOTS THEN TURN SOUTHWEST SATURDAY EVENING AHEAD OF A COLD FRONT. A BRIEF SURGE OF NORTHWEST WINDS IS EXPECTED BEHIND THE FRONT SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS TO DEVELOP SATURDAY AFTERNOON OR EVENING AHEAD OF A COLD FRONT...MAINLY NORTH OF THE I 4 CORRIDOR. INCREASING WIND FIELDS ALOFT MAY PRODUCE STRONG WIND GUSTS WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:53 AM EST | Small Craft Advisory | MLB | 36 hr | |
| Jan 11, 6:30 PM EST | Special Weather Statement | MLB | Lake, Volusia | 60 min |
Nearby
Lake Wind Advisories in Florida, 2014Every lake wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.